Doctor insights on:
Zoloft And Tremors
Zoloft (sertraline): An SSRI commonly prescribed to treat depression and anxiety can precipitate a tremor in some cases. Anxiety can cause tremor as well, so it's important to review w/ ur doc & compare to pre-treatment baseline. Hair loss is not a side effect that is commonly associated with sertraline. If you're experiencing hair loss, report this to your MD for proper work up as sertraline is unlikely 2 b related. ...Read more
37 y/o, on 50mg Zoloft (sertraline) for 2.5 years. Have been noticing head and hand shaking lately when using them or concentrating or tired, not at rest. What is likelihood it is Zoloft (sertraline) vs essential tremor?
Zoloft (sertraline) causing anxiety and tremors 2 weeks in....normal? If so will both subside? I'm taking Zoloft (sertraline) to treat anxiety
Hard to predict: While the FDA clarifies how fast a medication can have its dose increased, there are no universal guidelines on the "waiting period" to see if a person will adapt to a medicine or if side effects will persist. If a person feels symptoms are getting worse rather than better, it is important to alert the prescribing physician immediately to make appropriate changes. ...Read more
If zoloft (sertraline) is causing hand tremors and it doesn't resolve, is there any way to treat that side effect without stopping the zoloft (sertraline)?
Can Zoloft (sertraline) cause bilateral hand tremors when trying to hold object still: like phone or pen? Mild shaking bilaterally when holding hands out infront
Yes, it can: In the pre-marketing clinical studies, more than 10% of people experienced tremors with zoloft (sertraline). So yes, it could be causing the problem you have. How long have you been taking it? If only for a short time (few weeks) there's still a possibility this may resolve. If going on for longer, it may not. Please discuss with your psychiatrist or other prescribing physician. ...Read more
Starting taking 25mg of Zoloft (sertraline) 1 week ago. My body has small tremors and a little anxiety. With this subside?
Most likely: Please see your health care provider if it worsens or persists. ...Read more
I am having fasciculations and tremor from zoloft (sertraline) after being on 50MG for over 10 years. I am weaning off. Will this be permanent? I am weaning slowly
I take zoloft, (sertraline) are there any interactions between Zoloft (sertraline) and herbalife shakes?
My sister has been hospitalized for over 4 months. Her Dr gave her Zoloft with elladril causing major confusion&shakes. How long will before she is ok?
Delirium: Delirium comes on quickly and clears slowly - but metabolic encephalopathies from drug-drug interactions don't usually take four months to clear. It is possible that she has other issues that are prolonging her hospitalization. Ask her physicians - they will give a much more accurate assessment than someone who is in another state and has never seen her. ...Read more
Couple of days ago I was switched from ZOLOFT (sertraline) 50mg to ZOLOFT (sertraline) 100mg now my hand shakes alot. I started Donezepil 5mg at the same time Is it the switch?
Fine tremor can be a side effect of Zoloft (sertraline). It may or may not go away, can come n go, can be made worse by caffeine or other stimulants. It's benign.
Donepezil can also initially cause activation of the skeletal muscles, and some feelings of anxiety/agitation. They should all pass. I wouldn't go to the higher dose (if your MD is planning to go to the 10mg) until you feel "like yourself."
Be well ...Read more
Been on 100 mg sertraline 4 weeks, had internal tremors and shakes all day, is this a sx and will it pass?
On sertraline for 4 weeks and have been experiencing minor tremors - mostly in my fingers. Side effect? Is it possible it is a permanent side effect?
Usually: It can be a side effect but usually not permanent. Still, you should probably chane to another antidepresssant ...Read more
My son is being weened off of Zoloft and starting Lexapro. He is taking 50 mg of Zoloft and is supposed to start 5 mg of Lexapro today. Can I give him both medications at the same time? He usually takes the Zoloft before bed and I was wondering if it is s
Medicine changes: It will be fine to transition from one medication to another with an overlap time. You can overlap by removing the Zoloft over a two week time frame while adding the Lexapro (escitalopram) gradually or all at once. It takes several days for the Lexapro (escitalopram) to gear up in the body. Monitor him for tiredness, mood changes and sleep changes. These will go away after the total switch. ...Read more
Are you at risk for seretonin syndrome if only on 100mg of zoloft (sertraline) or is it usually only seen with the highest doses? And is seretonin S. Common?
Zoloft (sertraline): Very slow gradual tapering of the daily dose, under your doctor's supervision. ...Read more
Doe s taking Zoloft (sertraline) affect your sex drive? Is there anything that can help with this?
Zoloft (sertraline): Sertraline (Zoloft/ Lustral) is one of the Selective serotonin reuptake inhibitor (SSRI) antidepressants. It works primarily by increasing serotonin. It is is FDA approved for the treatment of major depressive disorder, panic disorder, social anxiety disorder, post traumatic disorder, obsessive compulsive disorder, premenstrual dysphoric disorder and body dysmorphic disorder. ...Read more
Possibly: Zoloft (sertraline) can be used to treat ocd. 50-200 mgs daily is the recommended dosing. Some may require more. Can take up to 12 weeks to see the full effect. Always discuss dosing with the prescribing phsyician and remember cbt for OCD is extremely helpful alone or in combination with medications such as zoloft (sertraline). ...Read more
Yes: Zantac is an H2-blocker that reduces stomach acid and has a medium anticholinergic side effect. Zoloft is an SSRI for anxiety/depression and has low anticholinergic activity. Combinations of medications with anticholinergic properties may cumulatively increase the risk for adverse peripheral anticholinergic effects such as constipation, urinary retention, dry mouth and dry eyes. ...Read more
Lower the dose: Meds like zoloft (sertraline) can sometimes cause withdrawal effects including dizziness, electrical sensations in your head, nausea, mild muscle aches, feeling flushed, anxious, etc. Zoloft (sertraline) does this infrequently. These withdrawal effects are not dangerous, but they can be uncomfortable. If you are having problems stopping from 50 mg talk to your doc about cutting to a lower dose for a week or 2 and then stop. ...Read more